Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Now that's a good question Re:
Jan 25, 2010

Dear Dr. I wrote to you a few days ago about the accuracy of testing after recieving chemotherapy. You were nice enough to respond but were not able to give me a definitive answer due to lack of info on my part. This has been driving me crazy as I am unable to get the info that I need from local testing centers. This is a real problem in rural areas. I was treated for testicular cancer with three rounds of bleomycin, etoposide and cisplatin with my last treatment being exactly three months before a negative ELISA test. Do these meds effect the results of an antibidy test? I feel that my health has been declining after chemo rather than inproving and I'm unable to figure out why. My only possible risk exposure would have occured about three years ago. I should have tested sooner I now realize and hope others will not wait for life threatening illnesses to appear before checking your status. I hope you can help Dr.

Response from Dr. Frascino

Hi,

Not surprisingly there are no clinical studies that address your very specific question. However, I would strongly anticipate that the three months that has elapsed since your chemotherapy is sufficient time to allow enough immune recovery for accurate HIV testing. As I previously mentioned, if you or your doctors remain concerned about the validity of your HIV-antibody test, you could retest in an additional three months (six months total) or do a quantitative HIV PCR DNA test now, as this assay does not relay on antibody production.

Good luck.

Dr. Bob



Previous
Insertive Oral Sex
Next
what you going to say

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement